Alert archive / Nebraska / Extreme Cold Warnings in 2025

Extreme Cold Warning 2, NWS North Platte, NE

January 20, 202514 counties in Nebraska

NWS North Platte, NE issued this extreme cold warning at Jan 20, 2025, 5:58 PM CST for 14 counties in Nebraska. It was in force for 18 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2025, 5:58 PM CST (23:58 UTC)
Expired
Jan 21, 2025, 12:00 PM CST
In force
18 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 9:10 PM CSTEXTREME COLD -301 N Valentine, NEMesonet station EW3958 Valentine 1N.
Jan 20, 10:17 PM CSTEXTREME COLD -3030 S Merriman, NEMesonet station NE008 Merriman.
Jan 20, 11:23 PM CSTEXTREME COLD -262 W Halsey, NEMesonet station HSYN1 Halsey 2W.
Jan 20, 11:38 PM CSTEXTREME COLD -321 W Rushville, NEMesonet station NE020 Rushville On Hwy 20 @ Mp 89.
Jan 21, 12:15 AM CSTEXTREME COLD -291 S Thedford, NEAWOS station KTIF Thedford Airport.
Jan 21, 12:34 AM CSTEXTREME COLD -391 Sse Brewster, NEMesonet station NE058 Brewster.
Jan 21, 12:52 AM CSTEXTREME COLD -351 S Valentine, NEASOS station KVTN Valentine Airport.
Jan 21, 1:15 AM CSTEXTREME COLD -311 Ene Gordon, NEAWOS station KGRN Gordon Airport.
Jan 21, 1:30 AM CSTEXTREME COLD -275 Ene Whitman, NEMesonet station NB064 Whitman 5NE.
Jan 21, 1:49 AM CSTEXTREME COLD -2913 Wnw Merritt Reservoi, NEMesonet station MKVN1 Mckelvie.
Jan 21, 1:53 AM CSTEXTREME COLD -3813 S Thedford, NEMesonet station NE007 Dismal River Hill On Us 83 @ Mp.
Jan 21, 3:14 AM CSTEXTREME COLD -2914 Nne Brownlee, NEMesonet station VRFN1 Valentine 27S.
Jan 21, 3:25 AM CSTEXTREME COLD -2814 Sse Hay Springs, NEMesonet station DVI09128 Hay Springs 12SSE.
Jan 21, 3:35 AM CSTEXTREME COLD -3114 Sse Hay Springs, NEMesonet station DVI08344 Hay Springs 14SSE.
Jan 21, 3:35 AM CSTEXTREME COLD -22Chambers, NEMesonet station DW6767 Chambers.
Jan 21, 4:15 AM CSTEXTREME COLD -235 N Milburn, NEMesonet station GW4507 Brewster 9SSE.
Jan 21, 5:15 AM CSTEXTREME COLD -348 Sse Bartlett, NEMesonet station 2073D Bartlett 8SSE.
Jan 21, 5:30 AM CSTEXTREME COLD -328 Nw Rose, NEMesonet station NB041 Long Pine 20S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS73 KLBF 202358
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
558 PM CST Mon Jan 20 2025

NEZ004>010-023>029-094-211200-
/O.UPG.KLBF.CW.Y.0004.000000T0000Z-250121T1800Z/
/O.NEW.KLBF.EC.W.0002.250120T2358Z-250121T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Halsey, Merriman, Dunning, Gordon, Cody,
Purdum, Mullen, Bartlett, Eli, Spencer, Atkinson, Springview,
Thedford, Kilgore, Rushville, Lynch, Bassett, Hyannis, Butte,
Ainsworth, Valentine, O'Neill, Ericson, Rose, Burwell, Brewster,
and Taylor
558 PM CST Mon Jan 20 2025 /458 PM MST Mon Jan 20 2025/

...EXTREME COLD WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ 
TUESDAY...

* WHAT...Dangerously cold wind chills as low as 35 below.

* WHERE...Portions of north central, panhandle, and west central 
  Nebraska.

* WHEN...Until noon CST /11 AM MST/ Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures. An extended period of freezing 
  temperatures could cause ruptured water pipes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

&&

$$

NEZ022-035>038-056>059-069>071-211200-
/O.CON.KLBF.CW.Y.0004.000000T0000Z-250121T1800Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Maywood, Broken Bow, Grant, Imperial,
North Platte, Oshkosh, Arthur, Enders, Paxton, Ringgold,
Ogallala, Lewellen, Curtis, Chappell, Eustis, Hayes Center,
Wauneta, Tryon, Big Springs, Champion, and Stapleton
558 PM CST Mon Jan 20 2025 /458 PM MST Mon Jan 20 2025/

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM 
MST/ TUESDAY...

* WHAT...Very cold wind chills in the negative 20s.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...Until noon CST /11 AM MST/ Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures. Wind chill values can lead to 
  hypothermia with prolonged exposure. Very cold temperatures can 
  lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

NMJ
1 follow-up statement
437 
WWUS73 KLBF 211735
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1135 AM CST Tue Jan 21 2025

NEZ004>010-023>029-094-211845-
/O.EXP.KLBF.EC.W.0002.000000T0000Z-250121T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Springview, Butte, Hyannis, Brewster,
Kilgore, Halsey, Spencer, Gordon, Cody, Ainsworth, Mullen,
Burwell, Valentine, Dunning, Merriman, Rose, O'Neill, Rushville,
Lynch, Bassett, Bartlett, Ericson, Atkinson, Eli, Taylor,
Thedford, and Purdum
1135 AM CST Tue Jan 21 2025 /1035 AM MST Tue Jan 21 2025/

...EXTREME COLD WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

The threat has ended as temperatures continue to rise.

$$

NEZ022-035>038-056>059-069>071-211845-
/O.EXP.KLBF.CW.Y.0004.000000T0000Z-250121T1800Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Hayes Center, Lewellen, Oshkosh, Wauneta,
North Platte, Eustis, Ringgold, Arthur, Big Springs, Tryon,
Chappell, Broken Bow, Champion, Grant, Ogallala, Imperial,
Curtis, Paxton, Maywood, Stapleton, and Enders
1135 AM CST Tue Jan 21 2025 /1035 AM MST Tue Jan 21 2025/

...COLD WEATHER ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

The threat has ended as temperatures continue to rise.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this extreme cold warning went out at Jan 20, 5:27 PM CST, 31 minutes earlier. Its key messages:

  • One more frigid night tonight, with dangerously low wind chills across western and north central Nebraska.
  • Temperatures begin to moderate on Tuesday afternoon. Though temperatures begin warming, daily highs still remain cooler than average through the weekend, with Friday being the warmest day of the week.
  • Chances for light snow showers Wednesday into Thursday morning, with another chance this weekend. Accumulations are generally expected to be less than one inch, with high end amounts around 2 inches near Pine Ridge.
Area forecast discussion, Jan 20, 5:27 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
527 PM CST Mon Jan 20 2025

.KEY MESSAGES...

- One more frigid night tonight, with dangerously low wind
  chills across western and north central Nebraska.

- Temperatures begin to moderate on Tuesday afternoon. Though
  temperatures begin warming, daily highs still remain cooler
  than average through the weekend, with Friday being the
  warmest day of the week.

- Chances for light snow showers Wednesday into Thursday
  morning, with another chance this weekend. Accumulations are
  generally expected to be less than one inch, with high end
  amounts around 2 inches near Pine Ridge.

&&

.SYNOPSIS...
Issued at 243 PM CST Mon Jan 20 2025

Upper level analysis shows a large trough over the United States,
with a ridge off the West Coast. At the surface, high pressure is
observed over the Central and Northern Plains, with a stationary
front across southern Nebraska. Temperatures remain cold across
western and north central Nebraska, with ranging from below zero to
the upper single digits. Wind chills remain cold this afternoon,
ranging from 10 to 15 below zero along and south of the Interstate
80 corridor to 20 to 25 below zero across the Sandhills and north
central Nebraska.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 243 PM CST Mon Jan 20 2025

Another frigid night is in store across western and north central
Nebraska. Partly cloudy skies and generally light winds will be
supportive of strong radiational cooling, with overnight lows
dropping around 10 below zero or colder across western and north
central Nebraska. North of Highway 2, overnight lows are expected to
be even colder, with lows around 15 below zero or colder. Will keep
the Cold Weather Advisory running through noon Tuesday, with wind
chills ranging from 20 to 30 below zero across the region. At this
time, do not think an upgrade to an Extreme Cold Warning will be
necessary tonight. There is some potential for brief, localized wind
chills to drop to 30 below or zero, especially along the South
Dakota border, but overall confidence remains low (less than a 10%
chance) of sustained wind chills at Extreme Cold criteria.

By late morning Tuesday, temperatures begin warming. Though
temperatures will be warmer than the previous few days, highs still
remain slightly cooler than seasonal average (for reference, typical
late January highs around North Platte are the low 40s). Conditions
remain dry throughout the day on Tuesday. By Tuesday night, a
shortwave in the upper level flow tracks across the western Dakotas,
introducing a slight chance (less than 20% chance) of snow showers
across the Nebraska-South Dakota border and into portions of north
central Nebraska. However, given the recent dryness, accumulations
overnight will likely amount to a light dusting by Wednesday
morning.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 243 PM CST Mon Jan 20 2025

Another round of shortwaves tracks through the upper level flow,
bringing another low pressure system across the region on Wednesday.
This system brings a more robust chance for snow showers across the
region, mainly along and north of Highway 2, however some light
accumulations may reach as far south as the Interstate 80 corridor.
Accumulations with this system are generally expected to be around
one inch or less, though some localized amounts near Pine Ridge
could approach 2 inches. Additionally, areas in north central
Nebraska, mainly Holt County could see some accumulations slightly
higher than one inch, due to lingering snow showers into Thursday
morning.

Thursday afternoon, an upper level ridge over the Desert Southwest
attempts to push into the western Nebraska, as another upper level
trough tracks across the Pacific Northwest. This should provide a
bit of a dry period from Thursday afternoon into Friday evening.
With this pattern, Friday has potential to be the warmest day of the
week, with widespread temperatures in the 40s, and maybe some
potential for low 50s in southwest Nebraska. However, there still is
a bit of variability in the temperature forecast.

By the weekend, the trough over the Pacific Northwest is forecast to
intensify over the Rocky Mountains, bringing another low pressure
system across the Plains. Still a bit of uncertainty in the exact
track of the low, but this could bring another potential for snow
showers across western and north central Nebraska this weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 530 PM CST Mon Jan 20 2025

Low clouds with MVFR CIGs will persist for north central
Nebraska for a few more hours, before VFR conditions are then
expected to prevail for all terminals through tomorrow evening.
Some threat for northwest LLWS will exist into tomorrow morning,
as winds weaken at the surface.

Winds remain gusty from the northwest through sunset, before
weakening and transitioning southwest overnight. Winds
strengthen from the west tomorrow afternoon, with gusts of 20 to
25kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory until noon CST /11 AM MST/ Tuesday for
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SYNOPSIS...Richie
SHORT TERM...Richie
LONG TERM...Richie
AVIATION...Brown
Hazardous weather outlook, Jan 20, 3:12 PM CST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CST Mon Jan 20 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-212115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CST Mon Jan 20 2025 /212 PM MST Mon Jan 20 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Bitterly cold temperatures and dangerously low wind chills continue tonight
with wind chill values as low as 29 below zero across all of western
and north central Nebraska. Hypothermia and frostbite of unprotected
skin may occur in just minutes, and unheated pipes without
insulation may freeze.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Bitterly cold temperatures and dangerously low wind chills continue
through Tuesday morning across western and north central Nebraska,
with wind chills as low as 29 below zero. Hypothermia and frostbite
of unprotected skin may occur in just minutes, and unheated pipes
without insulation may freeze. The dangerous cold will ease later on
Tuesday.

Tuesday afternoon, elevated fire weather conditions are possible
over far southwest Nebraska.

Beyond Tuesday afternoon, potential for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 20, 3:43 PM CST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
343 PM CST Mon Jan 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     Extreme Cold     6 E Gordon              42.80N 102.08W
01/20/2025  M-48 F           Cherry             NE   Mesonet

            Mesonet station NE031 Gordon On Hwy 20 @ Mp
            112.

1008 AM     Extreme Cold     13 S Thedford           41.79N 100.53W
01/20/2025  M-37 F           Thomas             NE   Mesonet

            Mesonet station NE007 Dismal River Hill On
            Us 83 @ Mp.

1015 AM     Extreme Cold     1 N Valentine           42.88N 100.55W
01/20/2025  M-37 F           Cherry             NE   Mesonet

            Mesonet station EW3958 Valentine 1N.

0329 PM     Extreme Cold     1 ESE Wallace           40.83N 101.14W
01/20/2025  M-36 F           Lincoln            NE   Mesonet

            Mesonet station 6964D Wallace.

1033 AM     Extreme Cold     1 S Valentine           42.86N 100.55W
01/20/2025  M-35 F           Cherry             NE   ASOS

            ASOS station KVTN Valentine Airport.

0655 AM     Extreme Cold     14 SSE Hay Springs      42.49N 102.63W
01/20/2025  M-34 F           Sheridan           NE   Mesonet

            Mesonet station DVI08344 Hay Springs 14SSE.

0830 AM     Extreme Cold     14 SSE Hay Springs      42.49N 102.62W
01/20/2025  M-33 F           Sheridan           NE   Mesonet

            Mesonet station DVI09128 Hay Springs 12SSE.

1240 PM     Extreme Cold     8 NW Rose               42.24N 99.66W
01/20/2025  M-33 F           Rock               NE   Mesonet

            Mesonet station NB041 Long Pine 20S.

1127 AM     Extreme Cold     30 S Merriman           42.49N 101.71W
01/20/2025  M-33 F           Cherry             NE   Mesonet

            Mesonet station NE008 Merriman.

0853 AM     Extreme Cold     1 W Rushville           42.71N 102.49W
01/20/2025  M-32 F           Sheridan           NE   Mesonet

            Mesonet station NE020 Rushville On Hwy 20 @
            Mp 89.

0315 PM     Extreme Cold     2 WNW Oneill            42.47N 98.68W
01/20/2025  M-32 F           Holt               NE   AWOS

            AWOS station KONL O''Neill Airport.

1149 AM     Extreme Cold     13 WNW Merritt Reservoi 42.69N 101.13W
01/20/2025  M-32 F           Cherry             NE   Mesonet

            Mesonet station MKVN1 Mckelvie.

1115 AM     Extreme Cold     1 ENE Gordon            42.81N 102.18W
01/20/2025  M-31 F           Sheridan           NE   AWOS

            AWOS station KGRN Gordon Airport.

1115 AM     Extreme Cold     1 ENE Gordon            42.81N 102.18W
01/20/2025  M-31 F           Sheridan           NE   AWOS

            AWOS station KGRN Gordon Airport.

0103 PM     Extreme Cold     1 S Sutherland          41.14N 101.13W
01/20/2025  M-31 F           Lincoln            NE   Mesonet

            Mesonet station NE005 Sutherland & I-80 @ Mp
            158.

1014 AM     Extreme Cold     14 NNE Brownlee         42.48N 100.52W
01/20/2025  M-31 F           Cherry             NE   Mesonet

            Mesonet station VRFN1 Valentine 27S.

1255 PM     Extreme Cold     3 E Johnstown           42.58N 100.00W
01/20/2025  M-31 F           Brown              NE   AWOS

            AWOS station KANW Ainsworth Airport.

1255 PM     Extreme Cold     3 E Johnstown           42.58N 100.00W
01/20/2025  M-31 F           Brown              NE   AWOS

            AWOS station KANW Ainsworth Airport.

0230 PM     Extreme Cold     3 E Emmet               42.47N 98.75W
01/20/2025  M-30 F           Holt               NE   Mesonet

            Mesonet station NB020 Emmet 3E.

0658 AM     Extreme Cold     2 NW Crescent Lake Nwr  41.76N 102.44W
01/20/2025  M-30 F           Garden             NE   Mesonet

            Mesonet station RESN1 Crescent Lake.

0724 AM     Extreme Cold     1 SSE Brewster          41.93N 99.86W
01/20/2025  M-30 F           Blaine             NE   Mesonet

            Mesonet station NE058 Brewster.

0305 PM     Extreme Cold     8 SSE Bartlett          41.78N 98.49W
01/20/2025  M-29 F           Wheeler            NE   Mesonet

            Mesonet station 2073D Bartlett 8SSE.

0855 AM     Extreme Cold     7 NW Brule              41.16N 101.99W
01/20/2025  M-29 F           Keith              NE   Mesonet

            Mesonet station NB006 Big Springs 8NE.

0600 AM     Extreme Cold     6 N Oshkosh             41.49N 102.35W
01/20/2025  M-29 F           Garden             NE   Mesonet

            Mesonet station NB071 Oshkosh 6N.

0805 AM     Extreme Cold     9 S Arthur              41.45N 101.71W
01/20/2025  M-29 F           Arthur             NE   Mesonet

            Mesonet station NB067 Arthur 8S.

0835 AM     Extreme Cold     2 NNW Grant             40.87N 101.73W
01/20/2025  M-28 F           Perkins            NE   AWOS

            AWOS station KGGF Grant Airport.

0835 AM     Extreme Cold     2 NNW Grant             40.87N 101.73W
01/20/2025  M-28 F           Perkins            NE   AWOS

            AWOS station KGGF Grant Airport.

0935 AM     Extreme Cold     6 S Brule               41.00N 101.90W
01/20/2025  M-28 F           Perkins            NE   Mesonet

            Mesonet station DVI09621 Brule.

0200 PM     Extreme Cold     6 S Springview          42.74N 99.74W
01/20/2025  M-28 F           Keya Paha          NE   Mesonet

            Mesonet station DW4989 Custer.

0750 AM     Extreme Cold     1 SSE Kingsley Dam      41.20N 101.65W
01/20/2025  M-28 F           Keith              NE   Mesonet

            Mesonet station NB080 Kingsley Dam.

1105 AM     Extreme Cold     5 ENE Whitman           42.08N 101.45W
01/20/2025  M-28 F           Grant              NE   Mesonet

            Mesonet station NB064 Whitman 5NE.

0715 AM     Extreme Cold     8 ESE Lisco             41.45N 102.48W
01/20/2025  M-28 F           Garden             NE   Mesonet

            Mesonet station UP358 Oshkosh 10NW.

1055 AM     Extreme Cold     1 S Thedford            41.96N 100.57W
01/20/2025  M-27 F           Thomas             NE   AWOS

            AWOS station KTIF Thedford Airport.

0830 AM     Extreme Cold     1 ENE Dickens           40.83N 100.98W
01/20/2025  M-27 F           Lincoln            NE   Mesonet

            Mesonet station NB079 Dickens 1NE.

0717 AM     Extreme Cold     3 ENE Big Springs       41.07N 102.02W
01/20/2025  M-27 F           Keith              NE   Mesonet

            Mesonet station UP938 Big Springs 2ENE.

0808 AM     Extreme Cold     2 SE Lewellen           41.31N 102.13W
01/20/2025  M-27 F           Garden             NE   Mesonet

            Mesonet station NE026 Ash Hollow On Us 26 @
            Mp.

0745 AM     Extreme Cold     8 NNE Grant             40.95N 101.68W
01/20/2025  M-26 F           Perkins            NE   Mesonet

            Mesonet station 6509D Grant 7NNE.

0855 AM     Extreme Cold     6 ESE Big Springs       41.02N 101.97W
01/20/2025  M-26 F           Keith              NE   Mesonet

            Mesonet station NB085 Big Springs 6NE.

0250 PM     Extreme Cold     3 E Ogallala            41.13N 101.66W
01/20/2025  M-26 F           Keith              NE   Mesonet

            Mesonet station UP225 Ogallala.

0653 AM     Extreme Cold     3 WSW Big Springs       41.05N 102.13W
01/20/2025  M-26 F           Deuel              NE   Mesonet

            Mesonet station UR489 Big Springs 2W.

1023 AM     Extreme Cold     2 W Halsey              41.90N 100.31W
01/20/2025  M-25 F           Thomas             NE   Mesonet

            Mesonet station HSYN1 Halsey 2W.

1026 AM     Extreme Cold     4 NW Paxton             41.17N 101.40W
01/20/2025  M-25 F           Keith              NE   Mesonet

            Mesonet station UP049 Sarben 5W.

1115 AM     Extreme Cold     6 ESE Oshkosh           41.37N 102.24W
01/20/2025  M-25 F           Garden             NE   Mesonet

            Mesonet station UP385 Oshkosh 6SE.

0845 AM     Extreme Cold     5 N Milburn             41.81N 99.76W
01/20/2025  M-25 F           Blaine             NE   Mesonet

            Mesonet station GW4507 Brewster 9SSE.

0835 AM     Extreme Cold     1 WNW Grant             40.85N 101.73W
01/20/2025  M-24 F           Perkins            NE   Mesonet

            Mesonet station 2639D Grant.

0830 AM     Extreme Cold     5 WNW Chappell          41.12N 102.55W
01/20/2025  M-24 F           Deuel              NE   Mesonet

            Mesonet station UP219 Chappell 6NW.

0515 AM     Extreme Cold     3 SSW Merna             41.45N 99.78W
01/20/2025  M-24 F           Custer             NE   Mesonet

            Mesonet station NB044 Merna 2SW.

1055 AM     Extreme Cold     2 SSW Grant             40.82N 101.73W
01/20/2025  M-23 F           Perkins            NE   Mesonet

            Mesonet station DVI08286 Grant.

0934 AM     Extreme Cold     6 WNW Maxwell           41.11N 100.62W
01/20/2025  M-23 F           Lincoln            NE   Mesonet

            Mesonet station UP101 North Platte 7ESE.

0942 AM     Extreme Cold     4 SSW North Platte      41.07N 100.79W
01/20/2025  M-23 F           Lincoln            NE   Mesonet

            Mesonet station FW9034 North Platte 5SSW.

0835 AM     Extreme Cold     3 WSW Ogallala          41.12N 101.77W
01/20/2025  M-23 F           Keith              NE   AWOS

            AWOS station KOGA Ogallala Airport.

0947 AM     Extreme Cold     1 WSW Roscoe            41.13N 101.62W
01/20/2025  M-23 F           Keith              NE   Mesonet

            Mesonet station UP233 Roscoe 1W.

0315 PM     Extreme Cold     5 SSW Page              42.34N 98.46W
01/20/2025  M-23 F           Holt               NE   Mesonet

            Mesonet station AR970 Inman.

0753 AM     Extreme Cold     2 NNW Broken Bow        41.43N 99.65W
01/20/2025  M-23 F           Custer             NE   ASOS

            ASOS station KBBW Broken Bow Airport.

0325 PM     Extreme Cold     10 WSW Anselmo          41.55N 100.05W
01/20/2025  M-23 F           Custer             NE   Mesonet

            Mesonet station DVI05116 Anselmo.

0820 AM     Extreme Cold     4 NNE North Platte      41.19N 100.75W
01/20/2025  M-22 F           Lincoln            NE   Mesonet

            Mesonet station EW7235 North Platte 4N.

0853 AM     Extreme Cold     1 SSE Wellfleet         40.74N 100.72W
01/20/2025  M-22 F           Lincoln            NE   Mesonet

            Mesonet station NE059 Medicine Creek.

0935 AM     Extreme Cold     3 N Hayes Center        40.55N 101.03W
01/20/2025  M-22 F           Hayes              NE   Mesonet

            Mesonet station NB030 Hayes Center 3N.

0930 AM     Extreme Cold     3 S North Platte        41.09N 100.77W
01/20/2025  M-21 F           Lincoln            NE   Mesonet

            Mesonet station NB068 North Platte 3S.

1015 AM     Extreme Cold     5 ESE Keystone          41.19N 101.49W
01/20/2025  M-21 F           Keith              NE   Mesonet

            Mesonet station EW7246 Keystone.

0325 PM     Extreme Cold     Chambers                42.20N 98.75W
01/20/2025  M-21 F           Holt               NE   Mesonet

            Mesonet station DW6767 Chambers.

0853 AM     Extreme Cold     1 ENE Imperial          40.52N 101.62W
01/20/2025  M-21 F           Chase              NE   ASOS

            ASOS station KIML Imperial Airport.

0935 AM     Extreme Cold     5 N Wallace             40.91N 101.16W
01/20/2025  M-20 F           Lincoln            NE   Mesonet

            Mesonet station DVI10840 Wallace.

1249 PM     Extreme Cold     3 E Sutherland          41.16N 101.08W
01/20/2025  M-20 F           Lincoln            NE   Mesonet

            Mesonet station UP949 Sutherland 3E.

0115 PM     Extreme Cold     4 NNW Ainsworth         42.60N 99.90W
01/20/2025  M-20 F           Brown              NE   Mesonet

            Mesonet station DVI10084 Ainsworth 4NW.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 7:10 PM CSTCold Weather AdvisoryLBFBoyd, Deuel, Garfield, Holt, McPherson41 hr

Nearby

Extreme Cold Warnings in Nebraska, 2025Every extreme cold warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.